Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 27, Issue 3

Issues

Solving quintic equations by two-fold origami

Yasuzo Nishimura
Published Online: 2013-03-28 | DOI: https://doi.org/10.1515/forum-2012-0123

Abstract

It is known that a general quintic equation cannot be solved by an ordinary origami construction. Alperin and Lang showed that three simultaneous folds leads to a solution of the general quintic equation. In this paper we improve their result and show that two simultaneous folds are sufficient to solve the general quintic equation.

Keywords: Origami; paper folding; quintic equation; geometric construction

MSC: 51N20; 65H04; 00A08

About the article

Received: 2012-08-16

Revised: 2012-12-17

Published Online: 2013-03-28

Published in Print: 2015-05-01


Citation Information: Forum Mathematicum, Volume 27, Issue 3, Pages 1379–1387, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2012-0123.

Export Citation

© 2015 by De Gruyter.Get Permission

Comments (0)

Please log in or register to comment.
Log in